I feel your pain (literally too!)
My doctor told me that pregnancy, menstrual cycles, and the pill can all cause changes to my VM. I was prescribed the pill for some ovarian cysts and was told by my VM doctor (Yakes) not to take them as it would cause problems with my arm.
What I found helpful is swimming, Linda Shannon recommended it to me and I now go at least 3 times a week. The difference is amazing, if I miss a week I feel it.
Originally Posted by amoore
Hi everyone! I have had my AVM since birth but did not start having problems with it until I was about 13. Around the age of 16 I had alcohol injections in several different places in my arm and it really worked. I had no pain or swelling for years and it actually made it appear lighter in color. Well I am 23 now and started having problems again when I started taking birth control pills. I believe it happened because of the progesterone that can cause blood clots but I cant find a doctor that has any answers! I stopped taking the pills and the swelling started to go down and then I became pregnant! Now the swelling and pain is back. I found out that when you are pregnant you produce natural progesterone and levels just get higher the farther along you are. If anyone has expierienced this or has any suggestions, I would love to hear back from you. Thanks for listening.